Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Prednisone + hunger= madness

  1. #1
    Join Date
    Nov 2008
    Location
    Some over the rainbow
    Posts
    44
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Prednisone + hunger= madness

    Is there any one else on Prednisone?
    How does one deal with the increased appetite side effect of the Prednisone? It's driving me slightly mad.
    Lupo

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,781
    Blog Entries
    10
    Thanks
    1,636
    Thanked 943 Times in 597 Posts

    Default

    The increased appetite and weight gain are two of the most annoying side effects of Prednisone (especially for women). I do not know if there is a standard protocol to deal with these issues. However, most doctors will tell you to change your eating habits to include more fresh foods and vegetables; Increase your intake of water; To eat 4-5 small meals per day as opposed to three large meals and to increase your exercise routine.

    Unfortunately, even doing all of the above may not prevent the puffy face :cry:

    Perhaps someone else will pop in who has more suggestions for you.

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Nov 2008
    Location
    Some over the rainbow
    Posts
    44
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thank you!!! Finally an anwer to my enigma!
    Lupo

  4. #4
    Join Date
    Sep 2008
    Posts
    34
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Eating + Prednisone

    Does everyone get the puffy face when on the Prednisone? I think that is the only concern for me. The weight gain is not an issue as I am already overweight. :lol:

  5. #5
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi YPT,
    The folks that tend to get the moon face are the folks that are on high doses of Prednisone for a long time. I am talking about 60mg doses or higher. Hopefully once you get on the Plaquenil real good and it gets kicked in you may be able to taper off of the Prednisone.

    Hugs,
    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  6. #6
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    3,002
    Thanks
    256
    Thanked 147 Times in 78 Posts

    Default

    YPT

    I get the pumpkin head if I take it for than two weeks. Last week I looked like a balloon on a string..was on a 30 day stint of steroids. Started at 60mg...weaned to 20mg. Still I had the jug head.

    I am not so certain if dose amount is the totaling puff factor. I would say it depends on the person, dose and length...

    Lupo...my two cents..ditto what all suggested and also watch the salt..sodium intake while on the steroids too. Reach for fresh.

    Low calorie fillers
    Apples
    Celery
    Shrooms
    Spinach
    Salad Greens
    Cukes

    Because prednisone changes the way our bodies metabolize fat and carbohydrates (sugar and starch)..this alteration results in a tendency to gain weight.

    When eating a small meal...ensure it includes three ounces of protein and one fat. Those will keep you fuller longer. And load up on the green and colorful fresh stuff. Avoid starchy carbs....

    On my recent vacation I didn't follow the rules and I plumped right up...water and fat 13 pounds. But me, I look at a donut's hole and I gain weight.

    I am still battling the recent gain...unsure why. I'm taking Lasix every other day from water built up..but still sloshing around...

    Be well..
    Hugs,
    Oluwa
    I have Lupus. So *^#@! what.

  7. #7
    Join Date
    Nov 2007
    Posts
    561
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am on my third round of prednisone. I dont have the weight gain nor the hunger issues. Although I do have stomach issues. Anything I eat just sits in my gut like lead and right now my gut is hurting so badly. That I think is from the GERDS tho. Hence me being awake so early.

    Im sorry, Hope that you can fill up that hungry bear in your belly.

    Kasey

  8. #8
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I also react to prednisone like noodlemom...it also makes me nausated, too. I hate how it makes me feel, in that area, but I also have some renewed energy, too and less swelling, and pain, too.

    I think the puffy face does go away for those who get it but it is after getting off the drug.
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  9. #9
    Join Date
    Nov 2008
    Location
    Some over the rainbow
    Posts
    44
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Well the hunger is starting to fade off because my dosage has been dropped finally! I'm down to 40 mg. now.
    Lupo

  10. #10
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Oh Great Lupo...maybe you can come even farther off...it is great that you don't need as high a dose.
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •